Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Taking Stavudine With Hiv Meds

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDSinfo

An Overview of Zerit (Stavudine, d4T)

...Nucleoside Reverse Transcriptase Inhibitors Stavudine, also known as Zerit or d4T, is a type of medicine called a nucleoside reverse transcriptase inhibitor (NRTI). Stavudine works by disrupting one of the early steps in the HIV life cycle, called reverse transcription. During normal reverse transcription, HIV's reverse transcriptase enzyme (a type of protein) converts HIV's RNA -- a single strand of genetic information -- into DNA -- a...
Ask the Experts

Difficulty adjusting to meds

Hi,I have started meds just 6 weeks ago. I am taking Stocrin (efavirenz) and Zilarvir (Lamivudine, Zidovudine). I am experiencing several side effects and am unsure if my doctor is giving me good advise. I am experiencing fatigue, nausea, slight...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...switch to nevirapine or a boosted protease inhibitor if either of those are available to you. A thorough evaluation by your HIV doc is also recommended with those symptoms in mind. KH Read more »

viral load blip

hi. I ve been diagnosed +ve in march 2008 with vl76000and cd4 only 12.Started treatment with afavirenz,stavudin and lamivudine.My cd4increased to 252 til now. My vl was below detectable level til april 09.However, in oct 09 test it showed increase...
Mark Holodniy, M.D., F.A.C.P., C.I.C.

Response from Mark Holodniy, M.D., F.A.C.P., C.I.C.

Stanford University, School of Medicine
...all your HIV medications as prescribed, then likely what happened is your virus developed resistance to one or more of the HIV meds you were taking. I would ask your doctor whether a HIV resistance test was obtained? That test helps to determine... Read more »

changed med

i have been on triomune 40 for 4years not but suddenly it's run out of stock .now am on truimune 30.my t4 cell within 1 year have movzed from 398 to 326 may it be the cause.% 26% TO 21% respectively.could there be a prob
Edwin DeJesus, M.D., F.A.C.P.

Response from Edwin DeJesus, M.D., F.A.C.P.

...Triomune is a combination of 3 potent HIV medications: stavudine, lamivudine and nevirapine. It comes in 40 or 30, referring to the stavudine dose of 40 or 30mg respectively Read more »

ARV combination & leg pain

I am on a combination of nevirapine, flavudin, dan laminudin medication. But recently am having trouble walking after a long period of inactivity, eg. after sleeping or sitting for long periods of time. I have not had this problem before taking ARV,...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...If the flavudin is D4T (stavudine) then your HIV meds can cause a peripheral nerve problem though usually that is first manifest as burning/numbness in toes. If the problem is more Read more »
Articles
Test Positive Aware Network

Videx EC

...with nausea, vomiting, and blood in the urine. Risks for pancreatitis include higher than recommended doses of NRTIs, advanced HIV, and alcohol use. Stop all HIV medications and see a health care provider right away. Other possible toxicities... Read more »
Test Positive Aware Network

Combivir

...fatigue, and lipoatrophy caused by its AZT component. These days there are better options for those who don't want to take their meds twice a day, so it's no longer a preferred medication in the Guidelines. But the positive central nervous system... Read more »
Test Positive Aware Network

The Feminization of an Epidemic

...affect women living with HIV infection. To date, the medical community has focused a large amount of its research efforts on HIV/AIDS in men. 1 , 2 However, both clinical experience and the observational data that we do have suggest that,... Read more »
AIDS InfoNet

Stavudine (Zerit)

...(see Fact Sheet 475 ). Stavudine is also known as d4T or didehydro-deoxythymidine. Stavudine is the most commonly used anti-HIV medication worldwide. However, in 2009, the World Health Organization recommended that it stop being used because of... Read more »
Connect With Others

Thanks for your support and any more advice?

Posted by motherinlaw, 3 Replies
...her to do anything and short of staying home from work (which they can certainly not afford) he cannot be there to monitor her meds. I don't know where this will lead, but she is going to go stay with her mother who will "nag" her to take her... Read more »

HIV / AIDS DOCS

Posted by Survivor, 1 Reply
...opportunistic infection for HIV-infected patients is TB. It's extremely difficult to treat TB and HIV simultaneously, because TB meds interact with protease inhibitors, severely limiting a patient's HIV treatment options. Thus health care... Read more »

What should I think?

Posted by motherinlaw, 9 Replies
...I will try not to make this too long...my son called yesterday and told me his wife was not doing well. My HIV negative son and three HIV negative grandchildren may soon lose their HIV positive wife and mother. My son and daughter-in-law Read more »

hic

Posted by Anonymous
...Treatment Data Network http://www.aidsnyc.org/network/ HIV/AIDS Information Center http://www.ama-assn.org/special/hiv/ Medscape HIV/AIDS http://hiv.medscape.com University of California at San Francisco http://hivinsite.ucsf.edu/ ... Read more »